Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Charleston, SC

March 27, 2000Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2000, 7:13 PM EST for Jasper County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 7:13 PM EST (00:13 UTC)
Expired
Mar 27, 2000, 7:45 PM EST
In force
32 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Jasper County, SC

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:15 PM ESTThunderstorm Wind 50 EGillisonville, SCTrees and power lines down

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 280014
SVRCHS
SCC053-280045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN SOUTH CAROLINA

* UNTIL 745 PM EST

* AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF RIDGELAND...OR ABOUT 22
  MILES NORTHWEST OF LAUREL BAY...MOVING EAST AT 45 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHARLESTON.
$$
RVT/TJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:39 PM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 27, 2:39 PM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EST MON MAR 27 2000

LTST RADAR PICS SHO AREA OF SCT SHRA/TSRA FM CNTL GA EWD MOVG EWD
ACRS RGN. THS IS WELL IN ADVANCE OF CDFNT...WHICH NOW XTNDS FM
ABT ERN TN THRU E CNTRL MS. LAST FEW SAT PICS ALSO SHO A SECOND LINE
OF PCPN TRYING TO GET GOING JST SE OF BHM AHD OF FNTL BNDRY. WI ALL
THE CLD CVR TDY...GUD CNVCTN HAVG TUFF TIME GENERATING TSRA...WI
ONLY A FEW LGTNG STRIKES ACRS THE ENTIRE SE.

WI BST MSTR THRUST SHFTNG RPDLY EWD TWD THE CST...MOST PCPN WL BE
OVR FOR SE GA BFR 00Z...AND FOR SC CWA SHORTLY AFTR 00Z. CUD BE A
LTL WDLY SCT/ISOLD ACTVTY AS ACTUAL FNT MOVES THU LTR IN THE EVE...
THO THNK W/OUT DYTM HTG AND DRY AIR RAPIDLY BLDING IN...PROBLY NOT.
WL HV SCT/LKLY POPS FOR EVENING HOURS THEN CLRNG AS NVA/DRY AIR AND
WK SFC RDGG ALL MOVE ACRS RGN. GUID TEMPS CLOSE AND RSNBL.

TUE AND TUE NGT...MSTLY CLR AND DRY WI HIGH PRES RDG OVR GLFMEX XTNDG
NE ACRS AREA. THNK FWC TEMPS A BIT HI AS H8 TEMPS WL BE COOLNG DRNG
THE DAY AND DWPTS DROPPING AT NGT. WL GO CLOSER TO FAN TEMPS BOTH
PDS.

WED...A LTL LO LVL MSTR TRYING TO RTRN ACRS CWA...JST ENUF FOR PTLY
CLDY MOST AREAS. HWVR...FNTL BNDRY WL BEGIN TO TAKE SHAPE TO OUR SW
AND MOVE NE...BRINGG INCRS CLDS TO WRN SE GA AREAS WED AFTN. GUID
TEMPS CLOSE.

XTNDD...AFOREMENTIONED E-W FNT LFTS TO CNTRL PORTION OF CWA AND WL
OSCILLATE ACRS AREA THRU XTNDD PD. SFC WVS WL OCCASIONALLY MOV ACRS
FNT AND WL TRIGGER SHRA/RA THRUOUT RGN. BST CHC LUKS TO BE THU/THU
NGT ATTM WI VORT APPRCHNG AND DECENT ISENT LFT PROGGED. FRI AND SAT
MAY BE MARGINALLY BTR DAYS...BUT WI FNT RMNG IN VCNTY...WL NEED TO KP
CHC POPS IN PLACE. TEMPS TO RMN STDY THRU XTNDD PD.

CWF...WINDS HAVE NOT INCREASED AS MUCH AS EXPECTED PARTICULARLY OVER
THE GA WATERS. SHOULD INCREASE TONIGHT AT LEAST EARLY ON THEN SHIFT
TO W AS FRONTAL BNDRY GOES THROUGH. WILL SHIFT WINDS BACK TO SW
ON TUE AS SECONDARY FRONT MOVES TOWARDS THE REGION. MODELS ARE
KEEPING THIS SECONDARY UPPER LVL FEATURE A LITTLE FRTHR N THAN
PREVIOUS RUNS AND CAA SEEMS NON EXISTENT SO LITTLE MORE THAN A WIND
SHIFT BACK TO W BY WED MORNING. FRONTAL BNDRY SHOULD STALL LATER WED
NEAR THE SAV RIVER AND CAUSE PROBLEMS FOR WIND DIRECTION BUT SPEEDS
SHOULD BE LIGHT BY THIS TIME. DECREASING TREND FOR SEAS AS WELL.
WILL NOT GIVE UP YET...AND PLAN TO KEEP SMALL CRAFT ADVISORIES AS
THEY ARE.

PRELIMM CCF
CHS UB 052/073/050/074 057 141000
SAV UB 051/075/049/077 056 14-000
CHL UB 057/070/056/073 062 141000
NBC UB 053/074/051/076 058 141000

.CHS...
SC...SMALL CRAFT ADVISORY S SANTEE RIVER SC TO SAVANNAH GA OUT 20 NM
     EXCLUDING CHARLESTON HARBOR.e
GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND GA OUT 60 NM.

WOODWORTH/SLF

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.